MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 3.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925035
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the visual analysis of the photo received.The embolic coil was noted as being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The embolic coil was found kinked based on the visual analysis of the pictures received.The photos received show a galaxy g3 mini 2.5mm x 3.5cm with a microcathether (non j&j product).Based on the visual analysis, there is no apparent damage.No kinks were noted on the dpu and the embolic coil could be noted still attached to the rh and it could be noted kinked, no other damages could be noted.The reported condition coil introducer- incompatibility/fit-with microcatheter hub could not be evaluated based on the pictures; also no damages were noted on the device that contribute to the complaint.The galaxy g3 microcoil system is compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm) and according to the specifications of the microcatheter that is not part of the j&j company, the inner diameter is within specifications.The mre suggest that the failure reported by the costumer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.A manufacturing record evaluation was performed for the finished device l14134 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by the field, during a coil embolization of ruptured aneurysm the right vertebral artery, two mini coils (2.5 x 3.5) and (2.5 x 3.5) were inserted into phenom 17, medtornic microcatheter (mc).After that, the complaint coil, a 2.5mm x 3.5cm galaxy g3 mini (glm925035, l14134) was used.The introducer of the complaint coil was pressed against the hub of the concomitant microcatheter but the coil winded because there was a slight gap between the sheath and the hub.It was not able to be inserted into the microcatheter.Another same sized coil was inserted into it and it was able to cross the hub part.After that, two coils (2 x 3) and (1.5 x 4) embolized the lesion.A coil (1 x 4) was also attempted to be used but did not fit the lesion because of the coil mass.The procedure was completed.The customer states there is no additional information available.Based on the visual analysis of the photo received, the embolic coil was noted kinked.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that adequate continuous flush was maintained through the mc.There was no blood flow restriction/reduction as a result of the event.No additional information is available.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during coil embolization of a ruptured aneurysm at the right vertebral artery, two mini coils (2.5 x 3.5) and (2.5 x 3.5) were inserted into a phenom 17, medtornic microcatheter (mc).After that, the complaint coil, a 2.5mm x 3.5cm galaxy g3 mini (glm925035, l14134) was used.The introducer of the complaint coil was pressed against the hub of the concomitant microcatheter but the coil winded because there was a slight gap between the sheath and the hub.It was not able to be inserted into the microcatheter.Another same sized coil was inserted into it and it was able to cross the hub part.After that, two unspecified coils, a (2 x 3) and (1.5 x 4) embolized the lesion.Another unspecified coil (1 x 4) was also attempted to be used but did not fit the lesion because of the coil mass.The procedure was completed.Based on the visual analysis of the photo received, the embolic coil was noted kinked.Additional information received indicated that adequate continuous flush was maintained through the mc.There was no blood flow restriction/reduction as a result of the event.No additional information is available.Photos of a galaxy g3 mini 2.5mm x 3.5cm and a microcatheter (non j&j product) was received.Based on the visual analysis of the pictures, no apparent damage could be appreciated.No kinks were noted on the dpu and the embolic coil could be noted still attached to the rh and it could be noted kinked, no other damages could be noted.A manufacturing record evaluation was performed for the finished device l14134 number, and no non-conformances related to the reported complaint condition were identified.The galaxy g3 microcoil system is compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm) and according to the specifications of the microcatheter that is not part of the j&j company, the inner diameter is within specifications.A non-sterile unit galaxy g3 mini 2.5mm x 3.5cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions.The introducer was inspected, and it was found in good normal conditions, no damages or anomalies were observed on the device during the visual analysis.Also, the marker band was found at 38 cm from hub, and it was found within specification.The embolic coil was inspected under a microscope and it was found stuck inside the introducer with a kinked condition.The functional test could not be performed due to the stuck condition noted on the embolic coil, however, the introducer was seated on the rhv without any problem.The complaint reported by the customer ¿coil introducer - incompatibility/fit-with microcatheter hub¿ was not confirmed, during the analysis, the introducer was inspected and it was found in good normal conditions, no damages or anomalies were observed on it, also the introducer was seated on the rhv without any problem.The kinked and stuck condition noted on the embolic coil may have been related with an excessive force and/or handling applied to the device, however, these cannot conclusively determine.This finding is not related with the customer¿s complaint.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The galaxy g3 microcoil system is compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm).The performance of the device with other microcatheters that have not been evaluated may be different.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device.Kinking to the embolic coil can be caused by the application of excessive force to a device while trying to advance against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4) correct report submission due date for follow-up #2 mwr-09022021-0000893184: 03/11/2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A competitor's device phenom 17 microcatheter was received with the galaxy g3 mini 2.5mm x 3.5cm, however, a functional test was unable to be performed using both devices due to the damages observed on the galaxy coil.No further evaluation can be done on the phenom 17 microcatheter since is a non-j&j device.During the inspection, no external damages or anomalies were noted on the introducer that may have contributed to the complaint reported by the customer.Complaint conclusion updated with the concomitant product: as reported by the field, during coil embolization of a ruptured aneurysm at the right vertebral artery, two mini coils (2.5 x 3.5) and (2.5 x 3.5) were inserted into a phenom 17, medtornic microcatheter (mc).After that, the complaint coil, a 2.5mm x 3.5cm galaxy g3 mini (glm925035, l14134) was used.The introducer of the complaint coil was pressed against the hub of the concomitant microcatheter but the coil winded because there was a slight gap between the sheath and the hub.It was not able to be inserted into the microcatheter.Another same sized coil was inserted into it and it was able to cross the hub part.After that, two unspecified coils, a (2 x 3) and (1.5 x 4) embolized the lesion.Another unspecified coil (1 x 4) was also attempted to be used but did not fit the lesion because of the coil mass.The procedure was completed.Based on the visual analysis of the photo received, the embolic coil was noted kinked.Additional information received indicated that adequate continuous flush was maintained through the mc.There was no blood flow restriction/reduction as a result of the event.No additional information is available.Photos of a galaxy g3 mini 2.5mm x 3.5cm and a microcatheter (non j&j product) was received.Based on the visual analysis of the pictures, no apparent damage could be appreciated.No kinks were noted on the dpu and the embolic coil could be noted still attached to the rh and it could be noted kinked, no other damages could be noted.A manufacturing record evaluation was performed for the finished device l14134 number, and no non-conformances related to the reported complaint condition were identified.The galaxy g3 microcoil system is compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm) and according to the specifications of the microcatheter that is not part of the j&j company, the inner diameter is within specifications.A non-sterile unit galaxy g3 mini 2.5mm x 3.5cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions.The introducer was inspected, and it was found in good normal conditions, no damages or anomalies were observed on the device during the visual analysis.Also, the marker band was found at 38 cm from hub, and it was found within specification.The embolic coil was inspected under a microscope and it was found stuck inside the introducer with a kinked condition.A competitor's device phenom 17 microcatheter was received with the galaxy g3 mini 2.5mm x 3.5cm, however, a functional test was unable to be performed using both devices due to the damages observed on the galaxy coil.No further evaluation can be done on the phenom 17 microcatheter since is a non-j&j device.During the inspection, no external damages or anomalies were noted on the introducer that may have contributed to the complaint reported by the customer.The complaint reported by the customer ¿coil introducer - incompatibility/fit-with microcatheter hub¿ was not confirmed, during the analysis, the introducer was inspected and it was found in good normal conditions, no damages or anomalies were observed on it, also the introducer was seated on the rhv without any problem.The kinked and stuck condition noted on the embolic coil may have been related with an excessive force and/or handling applied to the device, however, these cannot conclusively determine.This finding is not related with the customer¿s complaint.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The galaxy g3 microcoil system is compatible with microcatheters with inner lumen diameters ranging from 0.0165 to 0.021 in (0.419 to 0.533 mm).The performance of the device with other microcatheters that have not been evaluated may be different.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device.Kinking to the embolic coil can be caused by the application of excessive force to a device while trying to advance against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10991127
Report Number3008114965-2020-00571
Device Sequence Number19704796
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberGLM925035
Device Catalogue NumberGLM925035
Device Lot NumberL14134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/11/2020
02/09/2021
02/09/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date01/05/2021
02/09/2021
02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 17, MEDTORNIC MICROCATHETER; UNSPECIFIED COIL (1X 4); UNSPECIFIED COIL (1.5 X 4); UNSPECIFIED COIL (2 X 3); UNSPECIFIED MINI COILS (2.5 X 3.5); UNSPECIFIED MINI COISL (2.5 X 3.5); PHENOM 17, MEDTORNIC MICROCATHETER; UNSPECIFIED COIL (1X 4); UNSPECIFIED COIL (1.5 X 4); UNSPECIFIED COIL (2 X 3); UNSPECIFIED MINI COILS (2.5 X 3.5); UNSPECIFIED MINI COISL (2.5 X 3.5)